MAUDE Adverse Event Report: SMITH & NEPHEW, INC. NAIL PROX DROP; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. NAIL PROX DROP; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 71751131
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an inspection in the warehouse it was noticed the failure of defective devices.It was noticed that the nail prox drop (b)(4) has a defective attachment.Three genesis ii tibial alignment spiked fixation rod (b)(4), the screwdriver release handle (b)(4), the journey ii bcs articular insert trial size 5-6 9mm right (b)(4), the journey ii bcs articular insert trial size 5-6 9mm left (b)(4), 0 deg 32 mm trial 48 mm (b)(4), the honeycomb (b)(4), the box chisel (b)(4), journey ii bcs articular insert trial size 1-2 11 mm right (b)(4) were noticed cracked.No case involved.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was not returned for evaluation and the reported event could not be confirmed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
NAIL PROX DROP
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
UK  38116
MDR Report Key11593353
Report Number1020279-2021-02488
Device Sequence Number11621328
Product Code HSB
UDI-Device Identifier03596010515438
UDI-Public03596010515438
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71751131
Device Catalogue Number71751131
Device Lot Number17CCL0002
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/05/2021
Supplement Date Received by Manufacturer08/13/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date08/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1